Alert archive / West Virginia / Wind Advisories in 2019
Wind Advisory 7, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Oct 16, 2019, 4:21 AM EDT for Tucker County, West Virginia. It took effect at Oct 16, 2019, 6:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2019, 4:21 AM EDT (08:21 UTC)
- In effect from
- Oct 16, 2019, 6:00 PM EDT
- Expired
- Oct 17, 2019, 2:00 PM EDT
- In force
- 20 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2790 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002 WWUS71 KPBZ 160821 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 421 AM EDT Wed Oct 16 2019 WVZ514-161630- /O.NEW.KPBZ.WI.Y.0007.191016T2200Z-191017T1800Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 421 AM EDT Wed Oct 16 2019 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EDT THURSDAY... The National Weather Service in Pittsburgh has issued a Wind Advisory, which is in effect from 6 PM this evening to 2 PM EDT Thursday. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...This evening into early Thursday afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
5 follow-up statements
898 WWUS71 KPBZ 161510 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1110 AM EDT Wed Oct 16 2019 MDZ001-162315- /O.EXA.KPBZ.WI.Y.0007.191016T2200Z-191017T1800Z/ Garrett- Including the cities of Mountain Lake Park, Oakland MD, and Grantsville 1110 AM EDT Wed Oct 16 2019 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EDT THURSDAY... * WHAT...West 20 to 30 mph with gusts up to 50 mph. * WHERE...higher elevations of Garrett County Maryland. * WHEN...This evening through mid-day Thursday. * IMPACTS...Strong wind gusts may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ WVZ514-162315- /O.CON.KPBZ.WI.Y.0007.191016T2200Z-191017T1800Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 1110 AM EDT Wed Oct 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EDT THURSDAY... * WHAT...West 20 to 30 mph with gusts up to 50 mph. * WHERE...eastern Tucker County. * WHEN...This evening through mid-day Thursday. * IMPACTS...Strong wind gusts may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ Kramar
617 WWUS71 KPBZ 162136 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 536 PM EDT Wed Oct 16 2019 MDZ001-WVZ514-170545- /O.CON.KPBZ.WI.Y.0007.191016T2200Z-191017T1800Z/ Garrett-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Davis, Thomas, and Canaan Valley 536 PM EDT Wed Oct 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY... * WHAT...West 20 to 30 mph with gusts up to 50 mph. * WHEN...Through mid-day Thursday. * IMPACTS...Strong wind gusts may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
205 WWUS71 KPBZ 170452 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1252 AM EDT Thu Oct 17 2019 MDZ001-WVZ514-171300- /O.CON.KPBZ.WI.Y.0007.000000T0000Z-191017T1800Z/ Garrett-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Davis, Thomas, and Canaan Valley 1252 AM EDT Thu Oct 17 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...West 20 to 30 mph with gusts up to 50 mph. * WHEN...Through mid-day Thursday. * IMPACTS...Strong wind gusts may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
247 WWUS71 KPBZ 171123 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 723 AM EDT Thu Oct 17 2019 MDZ001-WVZ514-171800- /O.CON.KPBZ.WI.Y.0007.000000T0000Z-191017T1800Z/ Garrett-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Davis, Thomas, and Canaan Valley 723 AM EDT Thu Oct 17 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...West 20 to 30 mph with gusts up to 50 mph. * WHERE...In Maryland, Garrett County. In West Virginia, Eastern Tucker County. * WHEN...Through 2pm EDT Today. * IMPACTS...Strong wind gusts may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
147 WWUS71 KPBZ 171753 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 153 PM EDT Thu Oct 17 2019 MDZ001-WVZ514-171900- /O.EXP.KPBZ.WI.Y.0007.000000T0000Z-191017T1800Z/ Garrett-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Davis, Thomas, and Canaan Valley 153 PM EDT Thu Oct 17 2019 ...WIND ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... Wind gusts will remain below 40 MPH for the duration of the afternoon, and diminish during the evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Oct 16, 4:06 AM EDT, 15 minutes earlier.
Area forecast discussion, Oct 16, 4:06 AM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 406 AM EDT Wed Oct 16 2019 .SYNOPSIS... A strong cold front will bring rain to the area through midday. Much colder air will overspread the region behind the front, keeping temperatures below normal through Friday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A well supported cold front will cross the region this morning. Most of the rainfall will be situated rather closely with the surface boundary, meaning the bulk of the rain shield will cross the area quickly, exiting to the east by early afternoon. The combination of a strong upper level jet and impressive low-level convergence will increase rainfall rates, particularly over the eastern half of the area, during the post dawn morning hours. A stroke of lightning or rumble of thunder is possible as model soundings are showing elevated instability. Surface boundary will pick up forward speed later this morning as a strong shortwave trough digs into eastern Ohio. This push will place the front just east of the FA by 18z. A slot of drier air will briefly overspread the region following FROPA, so a temporary reduction in cloud cover is possible during the late morning and early afternoon hours. Strong cold air advection will ensue behind the boundary, resulting in falling temperatures this afternoon. Low mixing heights and moderate pressure rises will allow the stronger winds aloft to filter down to the surface, thus increasing wind gusts. It appears the strongest winds will be in the higher elevations. The previously mentioned cloud reduction will be short lived, as a large stratocu deck will cover the entire region by late in the day. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... The main trough axis will swing a secondary front through the region this evening. The forcing with the boundary, and atmospheric destabilization from the cold air aloft, will promote the creation of scattered showers in the front's wake. The risk for showers will continue overnight as another shortwave trough dives southward in the northwest flow aloft. Thursday will feel like late fall with clouds, below normal temperatures, and scattered rain showers. Models are indicating that snow showers are possible over the ridge tops Thursday. Forecast thicknesses and soundings are not showing an optimal setup for snow creation. Low-level thicknesses are a bit too warm and the soundings show a saturated layer well below the snow growth zone. No ice will be falling into the saturated layer, as the air above 5000ft will be dry, which will further make dendrite creation difficult. As strong orographic lift continues into Thursday afternoon, saturation heights may increase just enough to support some snow, but even the top of the cloud layer remains warmer then -7c. A forecast of rain or snow looks good for the ridge tops. Very little change in the pattern until Friday afternoon, when the cold pool aloft finally modifies and begins to drift eastward. Shower coverage will decrease Thursday night as inversion levels lower. Have held onto clouds a bit longer on Friday as warmer air to the west will be held at bay until the mid-level ridge gets here. This additional cloud cover will also support lower highs on Friday. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A building ridge will lead to dry weather through the weekend, along with a warming trend. High temperatures will again reach the mid to upper 60s Saturday and Sunday. The models are indicating that yet another dynamically-strong system will develop over the Plains on Sunday/Sunday night and lift across the western Great Lakes through Tuesday. Details are still in dispute this far out, although increasing rain chances are certainly indicated for early next week. && .AVIATION /08Z WEDNESDAY THROUGH SUNDAY/... VFR should continue until an approaching cold front spreads rain and MVFR/local IFR conditions from W-E late tonight and Wednesday as it crosses the region. MVFR and scattered showers are expected to continue after FROPA Wednesday through Wednesday night in W-NW flow, and with the area in close proximity to an upper low across the Ern Great Lakes. LLWS is expected tonight as a low level jet moves over the Upper OH Valley region ahead of the approaching cold front. After FROPA, an increasing pressure gradient, mixing, and cold advection should result in gusty W wind from 20-25kt. Theses gusts should continue through Wednesday night. .Outlook... Restrictions are possible Thu under NW flow and upper troughing. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Nearby
Wind Advisories in West Virginia, 2019Wind Advisories in Maryland, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.